[ Show ]
[ Shrink ]
Programming and providing support for this service has been a labor
of love since 1997. We are one of the few services online who values our users'
privacy, and have never sold your information. We have even fought hard to defend your
privacy in legal cases; however, we've done it with almost no financial support -- paying out of pocket
to continue providing the service. Due to the issues imposed on us by advertisers, we
also stopped hosting most ads on the forums many years ago. We hope you appreciate our efforts.
Show your support by donating any amount. (Note: We are still technically a for-profit company, so your
contribution is not tax-deductible.)
Donate to VoyForums (PayPal):
[ Next Thread |
Previous Thread |
Next Message |
Previous Message ]
Date Posted: 03:01:24 11/06/13 Wed
Subject: Raven Update 11/5/13
Guys, This truly sucks to have come to this realization, but John and I are pretty sure that it's the Insulin that is responsible for most of this unrelenting pain. I go off of it for a day or two, the pain gets a little better, and then I am shaking because my sugar gets too high, and must go back on it again. I know the Gleevec (chemo in pill form) is adding to this party, but I hadn't been taking enough of it to be the MAIN culprit. In fact, I should have been taking a lot more of Gleevec than I have been doing, due to circumstances that were out of my control. I am trying to stay away from the steroids as much as I can, but the pain wins out, and then I am grabbing a low dose Dexamethasone or two, and the Percocet is like a placebo for me now.
John and I went round and round because he is afraid it's the cancer coming back, but I just can't go there. I need a breather. I don't want to do a PET Scan until after the holidays. I want just one holiday season without cancer and scans! He does believe however that I may be onto something with the Insulin. The Gleevec and the "as needed" 1 and 2mg Doses of Dexamethasone are driving my sugar levels up, so it's a merry go round. I am now having to inject myself with much higher levels of Levemir because I am now having 400 blood sugar days (never in the morning, but still frightening for me).
I am going to meet with my family doctor tomorrow to see if we can't switch over to the Novolog Flexpen (fast acting) and hoping that this makes the insulin work better and faster, so that I don't have these extreme highs, and such massive doses in me. I never had Diabetes until I did chemo (it's just so frustrating)! I know that without chemo, I would not be here venting like this, but it doesn't lessen the aggravation. The pain is hard to describe. It keeps waking me up again and again and again. When I see my Oncologist, I know he will have no problem putting me on the Dilaudid that he first suggested, and that may be the miracle pain pill that will truly work, but this is just exhausting, and starting to truly scare me.
You have always given me so many pearls (so many that I could never count them all). I am always grateful for them, whether I respond personally to you or not (I truly am, and I never forget). If any of my beloved friends out here have had issues with pain from your Insulin, please let me know what you did to make it better. Was it pain that kept you up nights in the joints or muscles (mine is mainly tailbone, lower back, legs and feet, but I do feel it in the arms and abdomen at times)? I have heard that Lantus is an option, but people also say online that they got pain from Lantus (always something we can try later), so I guess it's a toss up. I tried to research as much as I could on my own, but then I lost the strength to keep going (and there is limiting information on pain from Insulin). I just feel it in my blood that it's the Insulin, but I admit at night when I can't sleep, thoughts of the cancer causing it, scares me to a point of no return. If I back off the Insulin for days (most was three), the pain goes down some. I just feel it is absolutely more the Insulin than anything else, but i need Insulin to live now. I am taking Cinnamon and Bitter Melon again in the background out of sheer desperation.
If you have any idea's or words of wisdom on this, it would be greatly appreciated. I did find that others are having to take much higher doses of Insulin than they were originally put on. One woman is taking 200 units per day! The only way to get mine down is take at least 100 units per day now, and I have yet to see even 120 again in the morning. I thought that Insulin would just automatically take you down to normal. This is all just so new to me. Making even more changes to my diet yet again. John can tell when my blood sugar is high because I am no longer smiling at anything, incredibly upset, and somewhat shaky. I definitely feel that I need to be on short acting, but I wonder how many of you have noticed pain from taking Insulin? Any suggestions would be wonderful at this point. Going tomorrow, and hoping for the best. I know it's late, but if you happen to see this, and have experienced similar issues, please share. God bless you in advance for this and so much more. I love guys....
Next Thread |
Previous Thread |
Next Message |
Re: Raven Update 11/5/13 -- Barbara, 01:33:37 11/07/13 Thu 
I'm so sorry to hear about this... First let me say I am not a medical professional, I'm a Diabetic who uses Novolog (fast acting) and Lantus (long acting) insulins to manage my Diabetes. I have never had pain that I thought was from Insulin, but girl you got me wondering now...
Maybe taking a fast acting insulin would be better for you, as it only lasts a couple of hours, I take it with my meals... Maybe by doing this, your dose of long acting insulin could be less than what you are doing now, as your sugars would be lower, therefore eliminating some pain?
I do know that Steroids can mess with your sugars. But your case is individual and you are doing the right thing by meeting with your Dr.
I wish you well my friend...
[ Edit | View ]
[ Contact Forum Admin ]
Forum timezone: GMT+8|
VF Version: 3.00b, ConfDB:
VoyForums(tm) is a Free Service from Voyager Info-Systems.
Copyright © 1998-2019 Voyager Info-Systems. All Rights Reserved.